Were you put on Keppra by any chance??? It made my hair fall out so bad I made my doctor switch me to something else. Now on vimpat and my hair stopped falling out. It’s a rare but possible side effect that my neuro didn’t believe me until she looked into it.
No I was not on Kepra thankfully (I hear the side effects can be awful). I’m glad getting off the Kepra stopped the hair loss! For me it was over-radiation that caused the hair loss.
I had DAVM on my left side. I experienced vision loss as both optic nerves were swollen from extra pressure. I also had 6 spinal taps to remove all of the fluid the DAVM produced in my brain. And I was living with a loud throbbing heartbeat sound in my left ear from the pulsing blood flow .
I had 4 embos all consecutively then a craniotomy to remove the mass since blood flow kept finding other arteries and veins to go to amd wreak havoc.
Also numbness on my left side of face and my tounge and gums! So weird.
I lost all hair on the back of my head close to my neck and a large area of hair on the right side of my head - which is opposite of where the craniotomy amd embos were done.
This all happened in 2010 and to this day I still have a patch of thinned hair on the right side of my head, it did grow back very sparse.
Needless to say the DAVM is gone I have my vision back and I have some missing hair
I guess it could’ve been a lot worse, right? I could be blind or dead.
I guess I am looking for anything that could happen that hasn’t already popped up? Can this glue cause other issues? I’ve had enough.
I am sorry to hear about the effect all the treatment has had on your hair. I was told by my neuro-radiologist that over-radiation can cause the hair that has fallen out to grow back alot thinner. On the plus side I am very happy to hear that your vision returned and you are AVM free now! as you said could be much worse off.
I do totally get that although hair loss can seem like a super vain or superficial thing to be upset about in the grand scheme of things - it really isn’t that simple. I found the hair loss to be one of the toughest things to come to terms with (despite at the same time dealing with adapting to both sight loss and cognitive changes!).
It is ofcourse not the same but it sounds like a halo hair extension and hair styling could help cover it up? Also have you tried the fibre hair spray stuff which could make your hair apear thicker?
Since it has been 8 years now I believe you shouldn’t have any more problems from the embos. Other than slight increased cancer risk from the radiation exposure (as with any procedure using radiation) there is nothing else I could think of. Troubles with embos usually happen soon afterwards due to glue migrating, the glue in your head is well hardened and in place!
Since you are now AVM free and its been such a long time since treatment, I wouldn’t worry unless something to worry about happens (which I would think incredibly unlikely).
You are so beautiful! I just can’t.